Accessibility navigation


A depth-integrated 2D coastal and estuarine model with conformal boundary-fitted mesh generation

Lin, B. and Chandler-Wilde, S. N. (1996) A depth-integrated 2D coastal and estuarine model with conformal boundary-fitted mesh generation. International Journal for Numerical Methods in Fluids, 23 (8). pp. 819-846. ISSN 0271-2091

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1002/(SICI)1097-0363(19961030)23:8<819::AID-FLD457>3.0.CO;2-O

Abstract/Summary

Details are given of the development and application of a 2D depth-integrated, conformal boundary-fitted, curvilinear model for predicting the depth-mean velocity field and the spatial concentration distribution in estuarine and coastal waters. A numerical method for conformal mesh generation, based on a boundary integral equation formulation, has been developed. By this method a general polygonal region with curved edges can be mapped onto a regular polygonal region with the same number of horizontal and vertical straight edges and a multiply connected region can be mapped onto a regular region with the same connectivity. A stretching transformation on the conformally generated mesh has also been used to provide greater detail where it is needed close to the coast, with larger mesh sizes further offshore, thereby minimizing the computing effort whilst maximizing accuracy. The curvilinear hydrodynamic and solute model has been developed based on a robust rectilinear model. The hydrodynamic equations are approximated using the ADI finite difference scheme with a staggered grid and the solute transport equation is approximated using a modified QUICK scheme. Three numerical examples have been chosen to test the curvilinear model, with an emphasis placed on complex practical applications

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:32661
Publisher:John Wiley & Sons

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation